Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 59, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 3, 2009, 8:35 PM CDT for Sunflower County, Mississippi. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2009, 8:35 PM CDT (01:35 UTC)
- Expired
- Jun 3, 2009, 9:48 PM CDT
- In force
- 73 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 159 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 040135
FFWJAN
MSC133-040330-
/O.NEW.KJAN.FF.W.0059.090604T0135Z-090604T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
835 PM CDT WED JUN 3 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 1030 PM CDT
* AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR BLAINE...OR 9 MILES
SOUTH OF RULEVILLE...MOVING NORTHEAST AT 5 MPH. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF TWO TO THREE INCHES...HAVE
OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUNFLOWER
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3370 9064 3371 9046 3348 9046 3346 9071
3363 9065
$$
EEC1 follow-up statement
000
WGUS74 KJAN 040248
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
948 PM CDT WED JUN 3 2009
MSC133-040257-
/O.CAN.KJAN.FF.W.0059.000000T0000Z-090604T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUNFLOWER MS-
948 PM CDT WED JUN 3 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL SUNFLOWER
COUNTY...
HEAVY RAIN HAS MOVED OUT OF THE AREA AND THE RISK FOR FLASH FLOODING
HAS ENDED.
LAT...LON 3370 9064 3371 9046 3348 9046 3346 9071
3363 9065
$$
EECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:28 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 3, 3:28 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 328 PM CDT WED JUN 3 2009 .DISCUSSION...OVERALL NOT MUCH CHANGE IN THE FORECAST THROUGH THIS WEEKEND OTHER THAN SOME SMALL ADJ BASED OFF SOME OF THE LATEST MODEL GUID. WE ARE STILL LOOKING FOR STORMS AND A BOUT OF WET WX FROM THIS EVENING INTO MOST OF THU. WE WILL THEN SEE A WEAK COOL FRONT AND SFC LOW PUSH THROUGH THE AREA BY THU AFTERNOON WITH COOLER AND DRIER AIR FILTERING IN BY EARLY FRI. THE WEEKEND LOOKS QUIET WITH TEMPS WARMING AS THE UPPER RIDGE BUILDS. AFTER THAT...THE WX MAY GET A BIT MORE ACTIVE AS A SFC FRONT STALLS NEAR THE REGION AND FAST UPPER FLOW LOOKS TO BRING SEVERAL DISTURBANCES BY AND TRIGGER POSSIBLY A COUPLE CONVECTIVE SYSTEMS ALONG THE STALLED BOUNDARY. AS FOR CURRENT CONDITIONS AND THE SHORT TERM FORECAST...OUR AREA REMAINS SANDWICHED BETWEEN 3 MID/UPPER LEVEL MCV CIRCULATIONS AND THINGS HAVE REMAINED ON THE QUIET SIDE FOR MOST OF THE DAY. NOT TOO SURPRISED WITH THAT...BUT WE ARE NOW HEATING UP ACROSS THE W/NW AND INSTABILITY IS PEAKING WITH 2000-3000 J/KG OF SBCAPE AND LIS -6 TO -8. THE 2 WESTERN MOST MCVS ARE TRIGGERING STRONG TO SVR CONVECTION AS I WRITE AND THESE FEATURES ALONG WITH OUTFLOW BOUNDARY ARE EXPECTED TO SHIFT E THROUGH LATE AFTERNOON INTO EARLY EVENING. THIS SHOULD SUPPORT SCT CONVECTION ACROSS THE W HALF DURING THIS TIME WITH THAT AREA SEEING THE BEST SHOT AT ANY SVR STORMS. AS FOR THE FORECAST ELEMENTS...GUID POPS WERE PRETTY HIGH TONIGHT ACROSS THE W/NW AND HAVE FOLLOWED. CENTRAL AND E SECTIONS HAVE MORE QUESTION MARKS AND I HAVE OPTED TO FOLLOW GUID POPS WITH SCT TO CHANCE WORDING THROUGH THE NIGHT. AS FOR THU...THIS LOOKS TO BE THE MOST ACTIVE TIME FOR WIDESPREAD SHOWERS AND ISO TSRA AS THIS PERIOD WILL SEE THE BEST COMBINATION OF ASCENT FROM THE UPPER FEATURES AND LOW LEVEL MOISTURE CONVERGENCE AS THE WEAK SFC FRONT/SFC LOW MOVE ACROSS THE CWA. I DONT THINK WE WILL SEE ANY STRONG/SVR ACTIVITY AS WE ARE NOT EXPECTED TO WARM UP MUCH...THUS INSTABILITY WILL REMAIN ON THE LOW SIDE. MODELS HAVE BEEN QUITE CONSISTENT WITH DEVELOPING SHRA/TSRA EARLY WITH LITTLE HEATING WHICH WILL JUST RESULT IN GOOD PRECIP COVERAGE FOR THE AREA. THE LATEST GFS HAS SLOWED QUITE A BIT WHICH IS MORE IN LINE WITH PREV FORECASTS FOR A WETTER THU...BUT IT WANTS TO HOLD PRECIP TOO LONG INTO THU NIGHT. I WILL BACK OFF THE GFS POPS QUITE A BIT FOR THU NIGHT AND REMAIN MORE IN LINE WITH OUR PREV FORECAST AND THE OTHER MODELS WHICH GET THINGS OVER AND OUT OF OUR AREA BY THU AFTERNOON. AS FOR POPS...GUID VALUES WERE MUCH HIGHER AND MORE IN LINE WITH OUR PREV FORECASTS. I HAVE BASICALLY FOLLOWED GUID VALUES WITH JUST SOME SMALL UPWARD ADJ TO KEEP BEST POPS GOING FOR AREAS ALONG AND E OF I-55 AND ACROSS THE S PORTION. TEMPS WILL BE ON THE COOL SIDE AS PRECIP...CLOUD COVER...AND EVENTUALLY CAA BEHIND THE SFC FRONT WILL KEEP READINGS DOWN TO BELOW AVG VALUES. DRIER AND COOLER CONDITIONS WILL MOVE IN BY FRI MORNING. SOME CLOUDS WILL LIKELY LINGER INTO EARLY FRI WITH SKIES CLEARING DURING THE DAY. I HAVE USED A BLEND OF THE COOLER NAM AND GFS GUID FOR LOWS WITH A LEAN TOWARD THE SLIGHTLY WARMER NUMBERS DUE TO ANY IMPACTS FROM CLOUDS. AS FOR HIGHS FRI...THEY LOOK TO BE COOLER THAN AVG AND THE GFS GUID SEEMS TO BE IN LINE. LOOK FOR A STEADY WARM UP OVER THE WEEKEND AS THE UPPER RIDGE BUILDS AND LOW LEVEL TEMPS WARM. BY EARLY NEXT WEEK THE UPPER RIDGE LOOKS TO GET FLATTENED AND MORE OF A NW FLOW TYPE PATTERN MAY TAKE SHAPE. THIS USUALLY SUPPORTS A FEW BOUTS OF SVR STORMS AS CONVECTIVE CLUSTERS TRACK NEAR STALLED SFC BOUNDARIES. BASED OFF THE LATEST GFS/EURO...THERE IS THE POSSIBILITY FOR A STALLED SFC FRONT TO BE AROUND AND LAPSE RATES TO BE RATHER STEEP. ADD IN SOME 30KT MID LEVEL FLOW AND THINGS COULD GET INTERESTING. AT THIS TIME...I WILL NOT INTRODUCE ANYTHING INTO THE EXTENDED PORTION OF THE HWO...BUT WE WILL HAVE TO KEEP AN EYE ON THIS PATTERN. /CME/ && .AVIATION...VFR CONDITIONS CONTINUE TO PREVAIL AT MOST TAF SITES THIS AFTERNOON. ISOLATED TO SCATTERED CONVECTION IS EXPECTED THIS AFTERNOON AND INTO TONIGHT AS A COLD FRONT MOVES CLOSER TO AND EVENTUALLY THROUGH THE AREA. DURING THIS TIME...MVFR CONDITIONS...ALONG WITH BRIEF PERIODS OF IFR CONDITIONS...WILL BE POSSIBLE WHERE CONVECTION IS OBSERVED. CONDITIONS WILL BEGIN TO IMPROVE FROM NORTHWEST TO SOUTHEAST ON THURSDAY AS THE FRONT EXITS THE AREA IN THE EAST. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 81 63 81 / 44 76 30 0 MERIDIAN 66 82 62 82 / 43 76 41 6 VICKSBURG 68 79 61 82 / 65 70 18 0 HATTIESBURG 68 83 66 84 / 34 87 42 6 NATCHEZ 69 79 61 79 / 64 78 21 0 GREENVILLE 67 74 59 81 / 79 67 10 0 GREENWOOD 68 76 60 81 / 66 68 17 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME 10
Hazardous weather outlook, Jun 3, 2:20 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 220 PM CDT WED JUN 3 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>037- 040>044-047>049-053-054-059>061-041930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY- YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH- JEFFERSON-ADAMS-FRANKLIN MS- 220 PM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY... SCATTERED STRONG TO ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY...AS AN UPPER LEVEL DISTURBANCE PUSHES NORTHEAST TOWARDS THE MID SOUTH REGION TONIGHT. THE MORE INTENSE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF PENNIES AND WINDS GUSTS UP TO 60 MPH. THE STORMS WILL DIMINISH BUT REMAIN EFFICIENT HEAVY RAIN AND LIGHTNING PRODUCERS THROUGH EARLY THURSDAY MORNING AS A COLD FRONT PUSHES EAST THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ031-038-039-045-046-050>052-055>058-062>066-072>074-041930- LOWNDES-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE- SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 220 PM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Special weather statement, Jun 3, 5:57 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 557 PM CDT WED JUN 3 2009 MSZ019-025-032325- SUNFLOWER MS-LEFLORE MS- 557 PM CDT WED JUN 3 2009 ...STRONG THUNDERSTORM NORTH OF THE HIGHWAY 82 CORRIDOR... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF RULEVILLE AT 557 PM CDT...MOVING SOUTHEAST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN LEFLORE AND EAST CENTRAL SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Jun 3, 5:59 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 559 PM CDT WED JUN 3 2009 ARZ074-032330- ASHLEY AR- 559 PM CDT WED JUN 3 2009 ...STRONG THUNDERSTORMS MOVING INTO SOUTHWESTERN ASHLEY COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF WEST CROSSETT AT 559 PM CDT...MOVING NORTHEAST AT 15 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHWESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Jun 3, 6:26 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 626 PM CDT WED JUN 3 2009 LAZ007-032355- MOREHOUSE LA- 626 PM CDT WED JUN 3 2009 ...STRONG THUNDERSTORM JUST EAST OF BASTROP... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF GALION AT 626 PM CDT...MOVING NORTHEAST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Jun 3, 7:01 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 701 PM CDT WED JUN 3 2009 MSZ018-040030- BOLIVAR MS- 701 PM CDT WED JUN 3 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BOLIVAR COUNTY AT 702 PM CDT... MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTH CENTRAL BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Jun 3, 7:09 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 709 PM CDT WED JUN 3 2009 LAZ007-015-023-024-026-040055- MOREHOUSE LA-RICHLAND LA-CATAHOULA LA-CONCORDIA LA-FRANKLIN LA- 709 PM CDT WED JUN 3 2009 ...A LINE OF STRONG THUNDERSTORMS PRESSING EAST TOWARD THE MISSISSIPPI RIVER... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 24 MILES WEST OF BUCKNER TO 16 MILES SOUTHWEST OF ACME AT 709 PM CDT...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN WESTERN FRANKLIN...NORTHWESTERN CONCORDIA...CATAHOULA... WESTERN RICHLAND AND EXTREME SOUTH CENTRAL MOREHOUSE PARISHES SHOULD MONITOR THESE STORMS CLOSELY. BYB
Special weather statement, Jun 3, 7:59 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 759 PM CDT WED JUN 3 2009 ARZ075-LAZ008-009-MSZ018-019-034-040-041-040200- CHICOT AR-WEST CARROLL LA-EAST CARROLL LA-BOLIVAR MS-SUNFLOWER MS- WASHINGTON MS-SHARKEY MS-ISSAQUENA MS- 759 PM CDT WED JUN 3 2009 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTH OF SCOTT TO 7 MILES NORTHEAST OF DARNELL AT 759 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN NORTHWESTERN ISSAQUENA...NORTHWESTERN SHARKEY... WASHINGTON...WEST CENTRAL SUNFLOWER...SOUTHERN BOLIVAR AND EASTERN CHICOT COUNTIES...AND NORTHERN EAST CARROLL AND EASTERN WEST CARROLL PARISHES SHOULD MONITOR THESE STORMS CLOSELY. EEC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:26 PM CDT | Flash Flood Warning | JAN | Choctaw, Oktibbeha, Winston | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.